Jul 5, 2002
Dear Ms. Fields-Gardner, I have read and printed most of the questions and your answers to persons experiencing the huge abdomen problem. The fat seems to be under my rib cage and is pressing both up and down. At times I can feel painful tugs inside my abdomen.
I have AIDS and have been taking Combivir and Viramune for three years. I do not eat junk foods, I exercise and still I continue to grow and bloat. The bloating has caused an umbillical hernia which has been repaired but I can still feel the accumulation increasing. At times it is hard to breathe. My clothes do not fit and at times I am embarassed to be in public. Can you recommend a nutritionist in the Dallas area who could further refine my diet.
Response from Ms. Fields-Gardner
While it is not a bad idea to refine your diet and consider one that will limit insulin over-response (typically a diabetic diet strategy), I would suggest that because you are experiencing such discomfort and outright pain that you talk seriously with your doctor about additional treatment options. It is worth exploring antidiabetic, growth hormone, hormonal normalization, or other medications and strategies to see what is right for you to expedite a reduction in this growth and its related discomfort.
As for diet, you can request a referral from your doctor for an HIV-specialist dietitian in the Dallas area. There are several who work with established medical centers, clinics, and practices who specialize in HIV care.
Start there, but consider taking a look at the type and quality/quantity of your exercise strategy. You may want a referral to a physical therapist who can help you in designing the most effective exercise strategies. Best wishes in your work on this!
Silicone vs. New-fill
silicone 1000 trials
- Is Sinus Infection An Acute Symptom Of AIDS?
- Sore Testicles Could I Have Acute HIV Infection
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Loose Stool After Oral Sex On A Woman Does It Mean I Have HIV
- Red Eyes After Sex With Stripper Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.